Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vitamin b12 help lipo?
May 22, 2005

I would just like to ask if it's true that vitamin B12 helps stop the progression of lypodystrophy. I've read it on some sites. I am currently on Viramune and Combivir and are tolerating them quite well the only problem being my skinny legs and bloated stomach. Please write any useful advice. Quite desparate...

Response from Dr. Conway

I am not aware of any data on B12 helping lipodystrophy. it certainly can help certain forms of neuropathy associated with B12 deficiency, though.

As for what you can do, if your viral load is undetectable, you can switch the one medication you are on that has been associated with lipodystrophy (the zidovudine part of Combivir) to another agent to prevent or slow down progression. Some people are just swtiching Combivir to Truvada for this purpose. Exercise programs (weight and cardiovascular training) seem to help. Of other medical interventions, the only one reliably shown to help is human growth hormone, which is quite expensive, unless you have third party coverage.



Previous
Test
Next
I'v tried all the medications, What next?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement